MAUDE Adverse Event Report: ZIMMER GMBH PROXIMAL HUMERUS, RIGHT, LONG, ÿ 10X240MM; TRAUMA, INSTRUMENTS.

ZIMMER GMBH PROXIMAL HUMERUS, RIGHT, LONG, ÿ 10X240MM; TRAUMA, INSTRUMENTS.
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after 2 months from the initial surgery, the surgeon found that the #1 proximal screw had migrated out of the proper position.Revision surgery is being considered to remove the migrated screw.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: 47248604040 - blunt tip screw, ã¿ 4x40mm - 3193667 47248604240 - blunt tip screw, ã¿ 4x42mm - 3174923 47248604440 - blunt tip screw, ã¿ 4x44mm - 3177548 47248612440 - ann cort bone screw 4 x 24mm - 3191015 47248612640 - ann cort bone screw 4 x 26mm - 3185183 47248612640 - ann cort bone screw 4 x 26mm - 3193252 47248613040 - ann cort bone screw 4 x 30mm - 3193269 47248801002 - affixus ph nl cap 10.5x2.5mm - 3189232.G2: report source japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PROXIMAL HUMERUS, RIGHT, LONG, ÿ 10X240MM
Common Device Name
TRAUMA, INSTRUMENTS.
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20238585
Report Number0009613350-2024-00455
Device Sequence Number15619905
Product Code HSB
UDI-Device Identifier00889024505971
UDI-Public(01)00889024505971(17)331110(10)3179856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K231114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249624009
Device Lot Number3179856
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown